Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 375, NWS Fort Worth, TX

July 14, 2007Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2007, 7:58 AM CDT for Milam County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2007, 7:58 AM CDT (12:58 UTC)
Expired
Jul 14, 2007, 11:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 141300
FFWFWD
TXC331-141600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 AM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 AM CDT

* AT 758 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN 
  FROM CONTINUING SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.    
  NUMEROUS ROADS REMAIN UNDERWATER AND CLOSED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  ROCKDALE...CAMERON...BUCKHOLTS...DAVILLA...MILANO...AND MAYSFIELD.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3048 9715 3076 9731 3089 9726 3111 9684
      3107 9682 3104 9678 3094 9677 3090 9670
      3085 9670 3076 9662 3072 9665

$$

13
1 follow-up statement
000 
WGUS74 KFWD 141504
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT SAT JUL 14 2007

TXC331-141600-
MILAM TX-
1003 AM CDT SAT JUL 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
MILAM COUNTY...

AT 1003 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUING 
FLOODING FROM SHOWERS AND THUNDERSTORM OVER THE WARNED AREA. 
NUMEROUS FARM TO MARKET ROADS ARE CLOSED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BUCKHOLTS...CAMERON...AND ROCKDALE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3048 9715 3076 9731 3089 9726 3111 9684
      3107 9682 3104 9678 3094 9677 3090 9670
      3085 9670 3076 9662 3072 9665

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:07 AM CDT, 51 minutes earlier.

Area forecast discussion, Jul 14, 7:07 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SAT JUL 14 2007

.12Z AVIATION UPDATE...MVFR CIGS DOMINATING MOST OF NORTH
TEXAS...EXCEPT A PATCH OF VFR HAS BROKEN THROUGH RIGHT ACROSS THE
METROPLEX. THINK THIS WILL FILL BACK IN FOR AT LEAST A FEW HOURS
THIS MORNING...SO WILL PREVAIL MVFR CIGS FOR BKN020 UNTIL ABOUT
16Z IN THE NORTH. LIGHT NORTH FLOW WILL BECOME LIGHT/VAR LATER
THIS AFTERNOON AS CIGS RISE TO VFR CONDS AT SCT045. FARTHER SOUTH
NEAR WACO...EXPECT BETTER CHANCES FOR RAIN WHERE HIGHER MOISTURE
AND INFLUENCE OF WEAK DISTURBANCES IN THE NORTH FLOW ALOFT WILL
BE. VCSH LIKELY THIS MORNING AT ACT...THEN SCATTERED SHRA/TSRA BY
MID AFTERNOON.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT SAT JUL 14 2007/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
TODAY NEAR AND JUST NORTH OF A STALLED BOUNDARY LOCATED ACROSS THE
SOUTHERN SECTIONS OF NORTH TEXAS. THE BIGGEST THREAT WILL BE FROM
HEAVY RAINFALL AND FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD
WATCH FOR THIS AREA AS COVERAGE OF HEAVY RAINFALL WILL BE SPOTTY.
HOWEVER...A FEW LOCATIONS COULD RECEIVE SOME LOCALIZED FLASH
FLOODING. LARGE SCALE SUBSIDENCE EVIDENT ON WATER VAPOR
LOOP...SHOULD LIMIT THUNDERSTORM DEVELOPMENT NORTH OF THE BOUNDARY
TODAY.

LATEST GFS AND NAM SOLUTIONS SHIFT THE UPPER TROUGH AXIS CLOSER
TO THE LOWER MISSISSIPPI VALLEY REGION TONIGHT THROUGH EARLY NEXT
WEEK. THIS PLACEMENT SHOULD KEEP THE WEATHER OVER NORTH TEXAS MUCH
MORE TRANQUIL THAN PREVIOUSLY THOUGHT. WILL STILL KEEP A FEW
SHOWERS AND STORMS MENTIONED IN THE FORECAST FOR THE EASTERN AND
SOUTHEASTERN ZONES BUT MANY AREAS WILL BE DRY THROUGH TUESDAY.

SLIGHT RAIN CHANCES WILL RETURN TO ALL LOCATIONS FROM MID WEEK
THROUGH THE WEEKEND WHEN THE UPPER RIDGE OVER THE ROCKIES WEAKENS
AND AN INVERTED TROUGH DEVELOPS OVER TEXAS.

TEMPERATURES THE NEXT SEVERAL DAYS WILL BE NEAR SEASONAL NORMALS
WITH HIGHS IN THE LOWER AND MIDDLE 90S AND LOWS IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  70  94  72  94 /  20  20  10  10  10
WACO, TX              89  69  92  69  94 /  40  30  20  20  20
PARIS, TX             86  69  92  69  92 /  20  20  10  10  20
DENTON, TX            89  67  93  68  93 /  20  20  10  10  10
MCKINNEY, TX          90  66  93  66  94 /  20  20  10  10  10
DALLAS, TX            90  73  94  73  94 /  20  20  10  10  10
TERRELL, TX           88  69  91  69  92 /  30  20  10  10  10
CORSICANA, TX         88  69  91  70  92 /  40  30  20  20  20
TEMPLE, TX            88  69  91  68  93 /  50  30  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/91
Hazardous weather outlook, Jul 14, 4:30 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SAT JUL 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
430 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.  SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
SOUTHEAST HALF OF NORTH TEXAS THROUGH TUESDAY AND REGION WIDE
WEDNESDAY THROUGH FRIDAY.  HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 14, 6:09 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SAT JUL 14 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     FLASH FLOOD      5 N CAMERON             30.93N  96.98W
07/14/2007                   MILAM              TX   LAW ENFORCEMENT

            NUMEROUS ROADS UNDER WATER. 8 INCHES OF WATER OVER
            HIGHWAY 77 BETWEEN BURLINGTON AND CAMERON. PARTS OF FM
            485 UNDER WATER.
Local storm report, Jul 14, 6:47 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 AM CDT SAT JUL 14 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     FLASH FLOOD      7 E CAMERON             30.86N  96.86W
07/14/2007                   MILAM              TX   COUNTY OFFICIAL

            FM 485 NEAR MAYSFIELD UNDER WATER WITH AT LEAST 8 INCHES
            OF WATER OVER ROAD.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:39 PM CDTSpecial Weather StatementFWDMcLennan36 min
Jul 13, 8:04 PM CDTSevere Thunderstorm WarningFWDBell26 min
Jul 13, 9:19 PM CDTSevere Thunderstorm WarningFWDBell23 min
Jul 13, 11:40 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 14, 5:01 AM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
Jul 14, 5:03 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 5:20 AM CDTRiver Flood WarningFWDLimestone40 hr
Jul 14, 6:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 14, 8:25 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Jul 14, 8:45 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam48 hr
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam51 hr
Jul 14, 11:25 AM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.